Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 121, NWS Albuquerque, NM

August 29, 2001Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 29, 2001, 1:11 PM MDT for Quay County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 29, 2001, 1:11 PM MDT (19:11 UTC)
Expired
Aug 29, 2001, 2:15 PM MDT
In force
64 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Quay County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2001-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2001-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
837 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WUUS55 KABQ 291912
SVRABQ
NMC037-292015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
111 PM MDT WED AUG 29 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 215 PM MDT

* AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER EAST CENTRAL QUAY COUNTY NEAR
  GLENRIO...OR ABOUT 31 MILES SOUTH OF NARA VISA...MOVING            
  NORTHEAST AT 20 MPH.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3513 10328 3507 10306 3554 10304 3538 10317

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 11:00 AM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 29, 11:00 AM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1100 AM MDT WED AUG 29 2001

CLOUD SWIRL OVR SCNTRL MTNS AND LINGERING CLOUDS NE...AHEAD OF
500 MB TROF...INDICATIVE OF AVBL MID LVL MOISTURE IN THE EAST AND
PSBL DYNAMIC FEATURES TO FUEL MORE THAN JUST TOKEN TSTM DVLPMNT
LTR TODAY IN ERN NM. DRAWBACKS...SFC HEATING SOMEWHAT LIMITED AND
MAY STILL BE SOMEWHAT CAPPED ALFT. SO WILL UP POPS IN E BY 10 TO
20 PERCENT TODAY/TONIGHT. WILL ALSO UPDATE WORDING FOR TODAY MOST
ZONES.
EAP

.ABQ...NONE

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.